Alert archive / Minnesota / Heat Advisories in 2025
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 3, 2025, 2:25 AM CDT for 27 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jul 4, 2025, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2025, 2:25 AM CDT (07:25 UTC)
- In effect from
- Jul 4, 2025, 12:00 PM CDT
- Expired
- Jul 4, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 36 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Scott County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 45 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 3, 12:06 AM CDT, 2 hours 19 minutes earlier. Its key messages:
- Heat and humidity build as we head into the holiday weekend.
- Showers and thunderstorms are expected late Friday into Saturday.
- Cooler and drier conditions arrive for the second half of the weekend.
Area forecast discussion, Jul 3, 12:06 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1206 AM CDT Thu Jul 3 2025 .KEY MESSAGES... - Heat and humidity build as we head into the holiday weekend. - Showers and thunderstorms are expected late Friday into Saturday. - Cooler and drier conditions arrive for the second half of the weekend. && .DISCUSSION... Issued at 305 PM CDT Wed Jul 2 2025 Visible satellite imagery shows diurnal Cu across far southeastern Minnesota and much of western Wisconsin this afternoon. There are far fewer clouds to the west, allowing temperatures to make a run at 90. It's also quite a bit more humid across western Minnesota with Tds in the mid to upper 60s thanks to southerly flow on the eastern edge of a building ridge across the central CONUS. The thunderstorm chances for this afternoon have been significantly reduced as the better forcing lies to the east. Still, a rouge shower or two may pop before the sun sets. Tomorrow, with the ridge axis over the eastern Dakotas/western Minnesota, temperatures and humidity will be on the rise. Southerly flow will send Tds into the 70s with highs in the upper 80s/low 90s. With the better moisture and a weak 700mb shortwave, we may have a better shot at some afternoon showers and thunderstorms for southern Minnesota/western Wisconsin. Heading into the Independence Day holiday weekend, the heat and humidity look to stick around showers and thunderstorms likely sometime late Friday through Saturday. Friday should be mostly dry during the day, but heat indices will approach the mid to upper 90s. While there is currently no heat related headline, one may be considered in future forecasts. As we get into the evening/overnight hours, chances for storms increase ahead of an approaching cold front. There is still a fair amount of timing uncertainty, but overall, it does appear thunderstorms will hold off until late in the evening/overnight hours. Thanks to the instability that will build through the afternoon, some of these storms may be strong to severe. Lapse rates are less than impressive, but some hail and damaging winds are possible. Those with outdoor plans are encouraged to monitor the forecast. The first half of the weekend looks to be a continuation of Friday night with an additional mid level shortwave pushing across Minnesota and Wisconsin. Increasing 850mb winds will shift the threat for the heavier showers and storms into far eastern Minnesota and western Wisconsin. QPF totals for the two days are around a half inch to an inch, but given the impressive pwats, some higher amounts are certainly possible. Sunday will be much cooler and drier in the wake of this system. Slightly below normal temperatures will last through the early part of next week with no strong signal for widespread rainfall. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1206 AM CDT Thu Jul 3 2025 Clear sky VFR with light or calm winds overnight into the morning. There is a chance for fog or mist at EAU, but the overall environment is not very different from the past nights where little fog formed. Winds will remain light, but increase from calm during the day before calming again tomorrow night. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ FRI...VFR, chc TSRA/IFR pm. Wind S 10-15G25-30kts. SAT...-SHRA/MVFR, chc IFR/TSRA. Wind SW 5-10kts. SUN...VFR, chc -TSRA/MVFR PM. Wind NW 10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dye AVIATION...NDC
Hazardous weather outlook, Jul 2, 3:13 PM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 313 PM CDT Wed Jul 2 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 032015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 313 PM CDT Wed Jul 2 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Isolated thunderstorms possible this evening. There is a Marginal (1 of 5) risk of severe weather with hail and strong winds the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hotter with heat index values in the 90s Thursday and Friday. Another round of strong storms will move through the Upper Midwest Friday into Friday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:25 AM CDT | Heat Advisory | MPX | Lac qui Parle, Yellow Medicine | 18 hr |
Nearby
Heat Advisories in Minnesota, 2025Heat Advisories in Wisconsin, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.